The National Agency for Food and Drug Administration and Control (NAFDAC) has alerted Nigerians of the recall of Losartan potassium tablet by its manufacturers.
A statement by Prof. Moji Adeyeye, NAFDAC’s Director General, on Thursday revealed that the tablet, manufactured by Hetero Labs Limited, Unit – I (API manufacturer), was recalled after detection of some dangerous impurity.
She said that the tablet was used for the treatment of high blood pressure and congestive heart failure.
“NAFDAC has been notified about the recall of Losartan potassium tablet 25 mg, 50 mg and 100 mg by Camber Pharmaceuticals.
“The recall was due to the detection of trace amounts of N-Nitroso N-Methyl 4-amino Butyric Acid (NMBA), a possible process impurity or contaminant in an active pharmaceutical ingredient.
“Losartan Potassium, USP, is a prescription medication used in the treatment of high blood pressure and congestive heart failure and is packaged in 30ct, 90ct, 500ct, and 1000ct bottles.
“N-Nitroso N-Methyl 4-amino Butyric Acid (NMBA) is a potential human carcinogen,’’ she said.
Adeyeye advised patients currently on the medication to meet their doctors for possible change in medication.
“Patients should contact their doctor for further guidance and potential change of treatment before they stop taking the product.
“Healthcare professionals and patients are encouraged to report adverse events or side effects related to the use of these products to the nearest NAFDAC office,’’ she said.